Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 5, 2004, 9:29 PM EDT for Johnson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2004, 9:29 PM EDT (01:29 UTC)
- Expired
- Jul 5, 2004, 10:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Johnson County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:01 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 5, 9:01 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT MON JUL 5 2004 .UPDATE DISCUSSION...UPDATING ZONES TO DROP SEVERE THUNDERSTORM WATCH FROM SOUTHEAST AND EAST CENTRAL TN. MCS HAS TRACKED SOUTHEAST ACROSS THE FORECAST AREA. A LARGE AREA OF LIGHT RAIN BEHIND THE STORMS IS DIMINISHING. AM DECREASING THE RAIN CHANCES IN THE WEST AND KEEPING THEM HIGHER EAST. PATCHY DENSE FOG WILL BE POSSIBLE AFTER MIDNIGHT AS SKIES CLEAR IN AREAS WHERE HEAVY RAINFALL OCCURRED. HAVE ADDED PATCHY FOG LATE TONIGHT AND EARLY TUESDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Jul 5, 6:05 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 605 AM EDT MON JUL 5 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 605 AM EDT (505 AM CDT) MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THERE IS THE POTENTIAL THIS AFTERNOON AND EVENING FOR A FEW ISOLATED THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Jul 5, 7:59 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MURPHY 35.09N 84.03W
07/05/2004 CHEROKEE NC LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0745 PM TSTM WND DMG 2 S PENNINGTON GAP 36.73N 83.03W
07/05/2004 LEE VA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS SOUTHERN PART OF THE COUNTY.
0755 PM TSTM WND DMG HAYESVILLE 35.05N 83.82W
07/05/2004 CLAY NC LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
FEF/GMLocal storm report, Jul 5, 8:14 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
814 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/05/2004 BRADLEY TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN SOUTHWESTERN PART OF COUNTY
0740 PM TSTM WND DMG COPPERHILL 34.99N 84.36W
07/05/2004 POLK TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
FEF/GMLocal storm report, Jul 5, 8:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG SNEEDVILLE 36.54N 83.21W
07/05/2004 HANCOCK TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0830 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
07/05/2004 HAWKINS TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
FEF/GMLocal storm report, Jul 5, 9:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
901 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD MARYVILLE 35.75N 83.97W
07/05/2004 BLOUNT TN LAW ENFORCEMENT
NUMEROUS ROADS CLOSED AROUND COUNTY.
&&
FEF/GMLocal storm report, Jul 5, 9:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
914 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG KINGSPORT 36.53N 82.56W
07/05/2004 SULLIVAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN KINGSPORT AND A FEW TREES DOWN
ELSEWHERE IN WESTERN PART OF COUNTY.
&&
FEF/GMLocal storm report, Jul 5, 9:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
929 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG ELIZABETHTON 36.34N 82.23W
07/05/2004 CARTER TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE.
&&
FEF/GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 80 min |
| Jul 5, 8:59 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 61 min |
| Jul 6, 2:24 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
| Jul 6, 3:06 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 39 min |
| Jul 6, 3:38 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 37 min |
| Jul 6, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 44 min |
| Jul 6, 4:19 PM EDT | Tornado Warning | MRX | Polk | 41 min |
| Jul 6, 4:41 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 64 min |
| Jul 6, 5:01 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jul 5, 9:02 PM EDT | Severe Thunderstorm Warning | MRX | Washington, City of Bristol | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.